Alert archive / Arizona / Tornado Warnings in 2010
Tornado Warning 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this tornado warning at Jan 21, 2010, 8:32 PM MST for Maricopa County, Arizona. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 21, 2010, 8:32 PM MST (03:32 UTC)
- Expired
- Jan 21, 2010, 9:00 PM MST
- In force
- 28 min
- Issued by
- NWS Phoenix, AZ
- Area
- Storm-based polygon
County Maricopa County, AZ
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 21, 8:32 PM MST | TORNADO | 6 W Scottsdale, AZ | SEVERAL MEDIA REPORTS OF AN UNCONFIRMED TORNADO AT DESERT RIDGE MALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 4:12 PM MST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 3.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 651 m²/s²
- 0-3 km storm-relative helicity
- 994 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190 WFUS55 KPSR 220332 TORPSR AZC013-220400- /O.NEW.KPSR.TO.W.0002.100122T0332Z-100122T0400Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 832 PM MST THU JAN 21 2010 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * TORNADO WARNING FOR... NORTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF SCOTTSDALE... * UNTIL 900 PM MST * AT 832 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES WEST OF SCOTTSDALE...MOVING NORTHEAST AT 40 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAVE CREEK PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MST THURSDAY EVENING FOR SOUTH CENTRAL ARIZONA. && LAT...LON 3387 11201 3368 11179 3357 11202 3370 11217 TIME...MOT...LOC 0333Z 228DEG 33KT 3370 11201 $$ HIRSCH
1 follow-up statement
020 WWUS55 KPSR 220352 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 852 PM MST THU JAN 21 2010 AZC013-220400- /O.EXP.KPSR.TO.W.0002.000000T0000Z-100122T0400Z/ MARICOPA AZ- 852 PM MST THU JAN 21 2010 ...THE TORNADO WARNING FOR NORTH CENTRAL MARICOPA COUNTY WILL EXPIRE AT 900 PM MST... THE STORM PRODUCING THE POSSIBLE TORNADO HAS MOVED NORTHEAST OF THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MST THURSDAY EVENING FOR SOUTH CENTRAL ARIZONA. LAT...LON 3387 11201 3368 11179 3357 11202 3370 11217 TIME...MOT...LOC 0350Z 228DEG 33KT 3379 11186 $$ HIRSCH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this tornado warning went out at Jan 21, 3:40 PM MST, 4 hours 52 minutes earlier.
Area forecast discussion, Jan 21, 3:40 PM MST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
340 PM MST THU JAN 21 2010
.SYNOPSIS...
A VERY INTENSE STORM WILL AFFECT THE DESERT SOUTHWEST THROUGH
FRIDAY. PERIODS OF HEAVY RAIN...WITH ISOLATED THUNDERSTORMS WILL
CONTINUE THIS EVENING THROUGH FRIDAY. AS A RESULT...A FLASH FLOOD
WATCH HAS BEEN POSTED FOR THE ENTIRE FORECAST AREA AND REMAINS
EFFECT THROUGH FRIDAY AFTERNOON. A HIGH WIND WARNING IS ALSO IN
EFFECT FOR VERY STRONG WINDS...WITH DAMAGING WIND GUSTS UP TO 60 MPH
THAT ARE POSSIBLE AHEAD OF THE COLD FRONT THAT WILL SWING THROUGH
THE AREA THIS EVENING. THE POTENTIAL FOR HEAVY RAINFALL WILL TAPER
OFF AFTER MIDNIGHT.
&&
.DISCUSSION...
THE STRONGEST IN THE SERIES OF STORMS WILL MOVE THROUGH THE AREA
TODAY AND TONIGHT WITH THE PRIMARY HAZARDS OF VERY STRONG WINGS AND
HEAVY RAINFALL.
CONCERNING THE WINDS...WINDS HAVE INCREASED CWA-WIDE AND ARE LOCALLY
GUSTING UP TO 45 MPH AT THIS TIME NEAR YUMA AND CASA GRANDE. BLOWING
DUST IS BECOMING AN ISSUE IN NORTH-CENTRAL PINAL COUNTY...ESPECIALLY
WITH THE MINIMAL AMOUNT OF RAINFALL THAT HAS FALLEN IN THIS AREA IN
THE PAST 48 HOURS. DUE TO THE GUSTY WINDS...REPORTS OF VISIBILITIES
DOWN TO AROUND HALF MILE IN BLOWINFG DUST...AND LOCALLY TO LESS THAN
ONE QUARTER MILE COULD PERSIST INTO INTO THE EVENING...AND WILL ONLY
BE MITIGATED IF THE RAIN ARRIVES TO KNOCK THE DUST DOWN. A HIGH WIND
WARNING REMAINS IN EFFECT FOR THE COLORADO RIVER EXTENDING EAST TO
PHOENIX AND GLOBE UNTIL MIDNIGHT TONIGHT. EXPECT VERY STRONG
SUSTAINED WINDS UP TO 40 MPH TO CONTINUE WITH STRONGER DAMAGING WIND
GUSTS UP TO 60 MPH A POSSIBILITY IN CONJUNCTION WITH THE FRONTAL
PASSAGE...LATER THIS EVENING.
THE HIGH WIND WATCH ISSUED EARLIER FOR SOUTHEAST CALIFORNIA WAS
CANCELED/DOWNGRADED...REPLACING IT WITH A WIND ADVISORY THAT REMAINS
IN EFFECT THROUGH MIDNIGHT...STILL EXPECTING WESTERLY WINDS OF 35 TO
45 MPH TO DEVELOP BEHIND THE COLD FRONT AS TRANSITIONS ACROSS THE
REGION.
HEAVY BOUTS OF RAINFALL CONTINUE TO FALL OVER MANY PORTIONS OF OUR
FORECAST AREA...SPANNING FROM WESTERN IMPERIAL COUNTY IN SOUTHEAST
CALIFORNIA...EAST INTO SOUTHERN GILA COUNTY IN ARIZONA. RADAR
PRECIPITATION ESTIMATES OF 0.50 INCH PER HOUR...AND MEASURED RATES
BETWEEN 0.25 AND 0.50 INCH PER HOUR CURRENTLY OBSERVED AT MANY
LOCALES...WITH ONE TO TWO INCHES MEASURED AT SOME SITES IN THE PAST
SIX HOURS OVER THE HIGHER TERRAIN NORTH AND EAST OF PHOENIX...MAINLY
NEAR CAVE CREEK...DESERT HILLS AND NEW RIVER.
BASED ON CURRENT SURFACE OBSERVATIONS AND RADAR TRENDS...THE
BRUNT OF THE STORM WILL CONTINUE TO MOVE THROUGH THE REGION THIS
AFTERNOON...WITH PERIODS OF HEAVY RAINFALL TO CONTINUE INTO THE
EVENING. A FLASH FLOOD AND FLOOD WATCH REMAINS IN EFFECT FOR ALL
ZONES IN OUR CWA THROUGH 5 PM FRIDAY. THE HEAVIEST RAIN IS EXPECTED
UP UNTIL MIDNIGHT...WITH 3-5 INCHES TOTAL OVER THE FOOTHILLS AND
MOUNTAINS FROM WICKENBURG TO CAVE CREEK AND GLOBE...AND BETWEEN 1
AND 2 INCHES ON THE LOWER DESERTS INCLUDING PHOENIX.
THE POTENTIAL FOR EXTREME RAINFALL WILL TAPER OFF AFTER MIDNIGHT...
HOWEVER PERIODS OF MODERATE RAIN STILL POSSIBLE INTO FRIDAY MORNING.
FRIDAY AND FRIDAY NIGHT...
WITH THE LOW PRESSURE TROF NEARLY STATIONARY OVER THE ENTIRE
SOUTHWEST U.S....A GOOD CHANCE OF SHOWERS WILL CONTINUE MOST AREAS
INTO FRIDAY NIGHT. SNOW LEVELS WILL FALL RAPIDLY FRIDAY AFTERNOON...
DOWN TO NEAR 5 THSD FEET IN SOUTHERN GILA COUNTY. 5 TO 6 INCHES OF
SNOW IS POSSIBLE ABOVE 5 THSD FEET IN SOUTHERN GILA COUNTY LATE
FRIDAY AFTERNOON/EVENING...WITH AN ADDITIONAL LOWERING OF SNOW
LEVELS AND 2 TO 3 INCH ACCUMULATION SATURDAY MORNING. A WINTER STORM
WARNING...OR WINTER WEATHER ADVISORY MAY BE NEEDED BASED ON THE
CURRENT FORECAST SNOW AMOUNTS FOR SOUTHERN GILA COUNTY IF THE LOW IS
SLOW TO EXIT THE REGION.
SATURDAY...
THE LOW PRESSURE TROF MOVES EAST WITH RAIN CHANCES ENDING IN
SOUTHEAST CALIFORNIA AND THE COLORADO RIVER...BUT CONTINUING INTO
SATURDAY AFTERNOON OVER SOUTH CENTRAL AZ INCLUDING PHOENIX.
SUNDAY AND MONDAY...
DRY AND A LITTLE WARMER.
TUESDAY AND WEDNESDAY...
ANOTHER PACIFIC LOW PRESSURE SYSTEM WILL APPROACH THE AREA FOR A
CHANCE OF SHOWERS TUESDAY INTO WEDNESDAY MORNING.
&&
.AVIATION...
EXPECT WIDESPREAD SHOWERS AND CEILINGS OF 4-6 KFT MSL THROUGH 00Z
BEFORE BEGINNING TO SLOWLY TAPER OFF THIS EVENING FROM WEST TO EAST
STARTING IN SOUTHEAST CALIFORNIA. SCATTERED TO NUMEROUS AREAS OF
MVFR CONDITIONS CAN BE EXPECTED DURING THIS TIME AS WELL WITH
LOCALIZED CEILINGS BRIEFLY LOWERING BELOW 1 KFT AGL. EXPECT
WIDESPREAD MOUNTAIN OBSCURATIONS AS WELL. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS. STRONG SURFACE WINDS WILL DEVELOP AS WELL...SEE
BELOW FOR DETAILS. PRIOR TO THE ARRIVAL OF THE STRONG SURFACE
WINDS...STRONG FLOW NOT TOO FAR ABOVE THE SURFACE WILL LEAD TO
CONDITIONS FLIRTING WITH LOW LEVEL WIND SHEAR CRITERIA.
KPHX...KIWA...AND SURROUNDING AIRFIELDS...
SUSTAINED SOUTHERLY WINDS OF 30+ KNOTS WILL CONTINUE WITH GUSTS
CLIMBING AS HIGH AS 50 KNOTS BY 00Z. THUS...EXTREME CROSSWINDS ARE
EXPECTED AT KPHX AND OTHER EAST-WEST ORIENTED RUNWAYS. DUE TO THE
RAINFALL...DUST IS NOT ANTICIPATED TO CAUSE REDUCED VISIBILITIES.
THE FRONTAL BOUNDARY IS EXPECTED TO ARRIVE IN THE PHOENIX AREA BY
ABOUT 06-07Z. AFTER WHICH...THE WINDS WILL BE WEAKER AND THERE WILL
BE MORE OF A WESTERLY COMPONENT. CEILINGS WILL BEGIN TO IMPROVE AS
WELL.
KIPL...KBLH AND SURROUNDING AIRFIELDS...
STRONG SOUTHERLY WINDS WILL AFFECT KBLH WITH SUSTAINED WINDS OF 25+
KNOTS AND GUSTS OF 35-45 KNOTS THROUGH 06Z. A WESTERLY COMPONENT TO
THE WIND WILL DEVELOP BEHIND THE FRONT AFTER ABOUT 00Z-01Z. MUCH
LESS WIND IS EXPECTED AT KIPL BEFORE WESTERLY WINDS PICK UP STRONGLY
BEHIND THE FRONT WITH GUSTS TO 35 KNOTS EXPECTED AFTER 00Z. DUE TO
THE RAIN...DUST IS NOT ANTICIPATED TO CAUSE REDUCED VISIBILITIES.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
SATURDAY THROUGH TUESDAY...
DRIER WEATHER IS EXPECTED TO RETURN TO MOST AREAS SATURDAY AND ALL
AREAS BY SUNDAY AND MONDAY UNDER HIGHER PRESSURE ALOFT. A RELATIVELY
WEAK PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO BRING A SLIGHT
CHANCE OF SHOWERS TUESDAY AND WEDNESDAY.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...HIGH WIND WARNING UNTIL MIDNIGHT TONIGHT AZZ020>028.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON AZZ020>028.
CA...HIGH WIND WARNING UNTIL 11 PM PST THIS EVENING CAZ031.
WIND ADVISORY UNTIL 11 PM PST THIS EVENING CAZ030-032-033.
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CAZ031>033.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
DISCUSSION...MEYERS/VASQUEZ
AVIATION...AJ/LEINS
FIRE WEATHER...VLMHazardous weather outlook, Jan 21, 5:51 AM MST, 14 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 551 AM MST THU JAN 21 2010 AZZ020-021-025-026-CAZ031-221300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- 551 AM MST THU JAN 21 2010 /451 AM PST THU JAN 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST- CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ...HIGH WIND WARNING TODAY AND EARLY TONIGHT... ...FLASH FLOOD WATCH LA PAZ COUNTY TODAY AND TONIGHT... HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY. A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO POSSIBLE. SATURDAY THROUGH WEDNESDAY... NO WEATHER HAZAR ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-032-033-221300- JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 451 AM PST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME THUNDERSTORM WINDS COULD APPROACH 45 OR 50 MPH...ALONG WITH AREAS OF LOW VISIBILITY IN BLOWING DUST AND SAND. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE.FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ022-023-027-028-221300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 551 AM MST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. ...HIGH WIND WARNING TODAY AND EARLY TONIGHT... ...FLASH FLOOD WATCH MARICOPA AND NORTHERN PINAL COUNTIES TODAY AND TONIGHT... HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY. A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...FLOOD OR FLASH FLOODING IS POSSIBLE...ALONG WITH A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO POSSIBLE. SATURDAY THROUGH WEDNESDAY... NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-221300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 551 AM MST THU JAN 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. ...HIGH WIND WARNING TODAY AND EARLY TONIGHT... ...FLASH FLOOD WATCH SOUTHERN GILA COUNTY TODAY AND TONIGHT... HIGH WIND WARNING IS POSTED FROM 9 PM MST TO MIDNIGHT MST. AND EXTREMELY HEAVY RAIN IS POSSIBLE TODAY AND TONIGHT IN LA PAZ COUNTY. A POWERFUL COLD FRONT WILL APPROACH THE AREA GENERATING STRONG POSSIBLY DAMAGING WINDS TODAY AND EARLY TONIGHT. WIND GUSTS COULD PEAK TO BETWEEN 50 AND 65 MPH. WET SOILS AND ADDITIONAL RAIN ON TREE TOPS COULD CAUSE LARGE TREES TO TOPPLE. ALSO...A SLIGHT CHANCE OF THUNDERSTORMS WITH DAMAGING WINDS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLASH FLOOD WATCH WILL CONTINUE THROUGH FRIDAY AFTERNOON. A CHANCE OF SHOWERS AND THUNDERSTORMS WITH STRONG WINDS IS ALSO POSSIBLE. SATURDAY THROUGH WEDNESDAY... NO WEATHER HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
In the hours before
Local storm report, Jan 21, 6:26 PM MST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
626 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HIGH SUST WINDS 2 NNW APACHE JUNCTION 33.43N 111.56W
01/21/2010 M74 MPH PINAL AZ TRAINED SPOTTER
MEASURED WINDS NEAR IRONWOOD AND BROWN ROAD.
&&
WATERSLocal storm report, Jan 21, 6:49 PM MST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
649 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM NON-TSTM WND DMG 1 N APACHE JUNCTION 33.42N 111.55W
01/21/2010 PINAL AZ TRAINED SPOTTER
SEVEN-INCH DIAMETER TREE BLOWN DOWN BLOCKING ROAD.
&&
WATERSLocal storm report, Jan 21, 7:12 PM MST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
712 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLOOD 1 E LAVEEN 33.42N 112.11W
01/21/2010 MARICOPA AZ TRAINED SPOTTER
APS POWER LINES DOWN FROM RUSHING WATER IN SALT RIVER.
0615 PM NON-TSTM WND DMG 4 SSW SCOTTSDALE 33.63N 111.89W
01/21/2010 MARICOPA AZ TRAINED SPOTTER
SEVERAL LARGE TENTS AT PUBLIC AUTO AUCTION BLOWN DOWN.
0615 PM NON-TSTM WND DMG 4 SSW SCOTTSDALE 33.63N 111.89W
01/21/2010 MARICOPA AZ TRAINED SPOTTER
HIGH WIND BLEW DOWN TREES CAUSING DOWNED POWER LINES
WHICH CAUSED HOUSE FIRE. WINDS ESTIMATED 45MPH.
0645 PM NON-TSTM WND GST 4 WNW FIREBIRD LAKE 33.30N 112.03W
01/21/2010 E45 MPH MARICOPA AZ TRAINED SPOTTER
NEAR 13TH AND CHANDLER.
0645 PM FLOOD 5 S TOLLESON 33.38N 112.24W
01/21/2010 MARICOPA AZ COUNTY OFFICIAL
STREETS CLOSED DUE TO FLOODING OF SALT RIVER AFTER WATER
RELEASE.
&&
WATERSLocal storm report, Jan 21, 7:42 PM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
742 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM NON-TSTM WND DMG PHOENIX 33.61N 111.98W
01/21/2010 MARICOPA AZ AMATEUR RADIO
24 INCH DIAMETER TREE DOWN FROM STRONG WINDS AT TATUM AND
THUNDERBIRD RD
&&
LWANEKSpecial weather statement, Jan 21, 7:56 PM MST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 756 PM MST THU JAN 21 2010 AZZ022>024-027-028-220700- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- INCLUDING THE CITIES OF...BUCKEYE...LAKE PLEASANT...MORRISTOWN... NEW RIVER...TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK... CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA... PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI... SAN CARLOS...AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT... CANYON...HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...GILA BEND... APACHE JUNCTION...CASA GRANDE...COOLIDGE...AND FLORENCE 756 PM MST THU JAN 21 2010 ...TORRENTIAL RAIN MOVING THROUGH PHOENIX... A STRONG LINE OF STORMS WILL CONTINUE MOVING EASTWARD THROUGH MARICOPA COUNTY THIS EVENING. TORRENTIAL RAIN IS POSSIBLE WITH THESE STORMS AND ADDITIONAL URBAN FLOODING IS EXPECTED WITHIN PHOENIX AND THE OUTLYING AREAS...INCLUDING PEORIA...GLENDALE...SCOTTSDALE...TEMPE AND MESA. THE HEAVY RAIN WILL MOVE INTO SOUTHERN GILA COUNTY LATER THIS EVENING. STAY UP-TO-DATE ON THE LATEST FORECASTS BY LISTENING TO WEATHER RADIO ON THE PUBLIC SERVICE BAND. MORE DETAILED INFORMATION IS AVAILABLE FROM THE NATIONAL WEATHER SERVICE IN PHOENIX ON THE INTERNET AT WEATHER.GOV/PHOENIX
Local storm report, Jan 21, 8:13 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
813 PM MST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HEAVY RAIN 1 NNE AVONDALE 33.44N 112.34W
01/21/2010 U0.00 INCH MARICOPA AZ TRAINED SPOTTER
1/2 MILE VISIBILITY IN HEAVY RAIN
&&
PADDOCKThe office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 5:30 PM MST | Severe Thunderstorm Warning | PSR | La Paz, Yuma | 17 min |
| Jan 21, 5:54 PM MST | Dust Storm Warning | PSR | 3 hr | |
| Jan 21, 6:03 PM MST | Special Weather Statement | PSR | Yuma | 42 min |
| Jan 21, 6:22 PM MST | Severe Thunderstorm Warning | PSR | Yuma | 53 min |
| Jan 21, 6:26 PM MST | Flash Flood Warning | PSR | Yuma | 5 hr |
| Jan 21, 7:38 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 112 min |
| Jan 21, 8:45 PM MST | Tornado Warning | PSR | Maricopa | 15 min |
| Jan 21, 9:03 PM MST | Tornado Warning | PSR | Maricopa, Pinal | 13 min |
| Jan 21, 9:30 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 5 hr |
| Jan 21, 11:51 PM MST | Areal Flood Warning | PSR | Gila, Maricopa, Pinal | 8 hr |
| Jan 22, 1:16 AM MST | Areal Flood Advisory | PSR | La Paz, Maricopa, Yuma | 6 hr |
| Jan 22, 2:37 AM MST | River Flood Advisory | PSR | Gila | 36 hr |
| Jan 22, 2:37 AM MST | River Flood Advisory | PSR | Gila, Maricopa | 36 hr |
| Jan 22, 3:04 AM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 6 hr |
| Jan 22, 3:43 AM MST | Flash Flood Warning | PSR | La Paz | 3 hr |
| Jan 22, 6:50 AM MST | Flash Flood Warning | PSR | La Paz, Maricopa | 3 hr |
| Jan 22, 7:57 AM MST | Areal Flood Warning | PSR | Gila, Maricopa, Pinal | 8 hr |
| Jan 22, 8:50 AM MST | Special Weather Statement | PSR | 40 min | |
| Jan 22, 9:10 AM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 3 hr |
| Jan 22, 9:21 AM MST | Winter Storm Warning | PSR | 24 hr | |
| Jan 22, 10:15 AM MST | Areal Flood Warning | PSR | La Paz, Maricopa | 12 hr |
| Jan 22, 12:29 PM MST | Special Weather Statement | PSR | 46 min | |
| Jan 22, 12:56 PM MST | Flash Flood Warning | PSR | Gila, Maricopa, Pinal | 6 hr |
| Jan 22, 3:30 PM MST | Special Weather Statement | PSR | 30 min | |
| Jan 22, 3:41 PM MST | Special Weather Statement | PSR | 49 min | |
| Jan 22, 4:12 PM MST | Special Weather Statement | PSR | Maricopa | 48 min |
| Jan 22, 4:50 PM MST | Special Weather Statement | PSR | Pinal | 25 min |
Nearby
Tornado Warnings in Arizona, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.